Hail, Scotts Bluff
- When
- June 19, 8:39 PM MST to 8:50 PM MST
- Where
- Scotts Bluff County, 5 mi S of Morrill
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.898, -103.930
During the afternoon an upper level disturbance moved over the area. In addition heating from the day, along with ample moisture, created a favorable environment for severe thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
During the afternoon an upper level disturbance moved over the area. In addition heating from the day, along with ample moisture, created a favorable environment for severe thunderstorms to develop. Large hail was the primary threat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 19, 2:04 PM MST, 6 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MDT SAT JUN 19 2010 .SHORT TERM...TONIGHT THROUGH MONDAY... CURRENT SITUATION...AREA STILL CAPPED PRETTY GOOD LOOKING AT RUC CINH FORECASTS FOR THIS AFTERNOON. WITH CONVECTIVE TEMPERATURE AROUND 80F...AND CURRENT TEMPERATURES IN THE LOW 70S...IT MAY BE HARD TO BREAK THE LOW LEVEL CAPPING INVERSION TO INITIATE CONVECTION. WE ARE OBSERVING SOME VERY WEAK CONVECTION ACROSS NIOBRARA AND PLATTE COUNTIES WHERE TEMPERATURES ARE A BIT CLOSER TO THE CONVECTIVE TEMPERATURES. WILL NEED TO MONITOR RADAR TRENDS LATE THIS AFTERNOON. RUC BREAKS THE CAP ACROSS GOSHEN...EASTERN LARAMIE AND EXTREME WESTERN NEBRASKA FOR A BRIEF PERIOD THIS AFTERNOON...WITH CAPE VALUES AROUND 4000 J/KG. SO ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE. SIMILAR CONDITIONS EXPECTED FOR SUNDAY...WITH SAME AREA UNDER THE GUN...EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. WRF BREAKS LOW LEVEL CAP EARLIER SUNDAY AROUND 18-21Z. GOING TO BE A LITTLE WARMER TOMORROW AS WELL BY ABOUT 3 DEGREES OR SO. FOR MONDAY...UPPER LEVEL STORM SYSTEM TRACKS INTO WESTERN MONTANA WITH CONVECTION MOVING NORTH OF WYOMING. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MEDIUM RANGE MODELS IN GOOD AGREEMENT...SHOWING A SUMMER WEATHER PATTERN ACROSS SOUTHEAST WYOMING AND WRN NEBRASKA THROUGH NEXT WEEK. MODELS SHOW UPPER LEVEL HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS AND SOUTHERN MISSISSIPPI RIVER VALLEY THROUGH NEXT WEEK. THE HIGH IS EXPECTED TO SLOWLY NUDGE EASTWARD OVER TIME...ALLOWING A LONGWAVE TROUGH TO SETTLE OVER THE WESTERN UNITED STATES AND WESTERN CANADA. WITH AN ACTIVE JET OVER THE AREA THROUGH THE WEEK...IN ADDITION TO LOW TO MIDLEVEL MOISTURE PUSHING INTO THE REGION FROM THE SOUTH AND SEVERAL WEAK SHORTWAVES EJECTING NORTHEASTWARD OVER THE NRN AND CNTRL ROCKIES...EXPECT A DAILY CHANCE OF THUNDERSTORMS OVER THE REGION THROUGH THE MIDDLE OF THE WEEK...ESPECIALLY EAST OF THE LARAMIE RANGE. THE ONLY EXCEPTION IS FRIDAY...WITH MODELS SHOWING A WEAK PACIFIC FRONT PUSHING ACROSS THE AREA RESULTING IN DRIER WESTERLY FLOW. KEPT A SLIGHT CHANCE OF TSTORMS IN THE FORECAST FOR MAINLY ISOLATED COVERAGE...BUT DID EXTEND THE COVERAGE FURTHER WEST ALONG THE LARAMIE RANGE. HIGH TEMPS ARE EXPECTED TO BE SEASONABLY WARM AND AROUND 80 ACROSS CARBON AND ALBANY COUNTIES OF WYOMING...WITH HIGHS IN THE 80S TO LOW 90S OVER THE HIGH PLAINS OF WYOMING AND WRN NEBRASKA. && .AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS EXPECTED THROUGH THIS EVENING WITH SOUTH WINDS BETWEEN 15 TO 25 KTS. WINDS WILL BE MORE OUT OF THE SOUTHWEST ACROSS CARBON COUNTY WITH SOUTH TO SOUTHEAST WINDS EAST OF RAWLINS. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING EAST OF THE LARAMIE RANGE...WITH THE BEST CHANCE OF TSTORMS ACROSS WESTERN NEBRASKA. FOR LATE TONIGHT...THERE IS A 25 PCT CHANCE OF MVFR CONDITIONS AND MIST ACROSS PORTIONS OF WESTERN NEBRASKA INCLUDING KSNY...KAIA...AND KBFF. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AS FIRE DANGER REMAINS IN THE LOW CATEGORY ACROSS THE AREA. WEST TO SOUTHWEST WINDS WILL BE FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS AREAS WEST OF THE LARAMIE RANGE. THESE STRONG WINDS EXPECTED TO DIMINISH AFTER SUNSET THIS EVENING. && .HYDROLOGY...CONCERN CONTINUES FOR OUR EASTERN CWA WHERE RIVER CRESTS CONTINUE TO MOVE DOWNSTREAM. RELEASES FROM WHEATLAND RESERVOIR NUMBER 2 AND GRAY ROCKS ARE KEEPING THE LARAMIE RIVER ABOVE FLOOD STAGE. ADDITIONALLY CRESTS FROM THE UPPER NORTH PLATTE ARE NOW MAKING THEIR WAY INTO THE NEBRASKA PANHANDLE WITH FLOODING FORECAST AT BOTH HENRY...MINITARE AND MITCHELL ALONG THE PLATTE RIVER. THESE HIGH WATERS EXPECTED TO CONTINUE INTO NEXT WEEK AS RELEASES CONTINUE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...CLAYCOMB LONG TERM/AVIATION...TJT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT SAT JUN 19 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 201100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1030 AM MDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG OR SEVERE MAINLY OVER THE NEBRASKA PANHANDLE WITH HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE PRIMARILY ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-201100- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 414 AM MDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE CLAYCOMB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 757 PM MDT SAT JUN 19 2010 WYZ101-102-200300- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 757 PM MDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CONVERSE AND NORTHERN NIOBRARA COUNTIES UNTIL 900 PM MDT... AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF MULE CREEK JUNCTION TO 7 MILES EAST OF MIDDLE CREEK RESERVOIR...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... MULE CREEK JUNCTION AROUND 835 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 900 PM MDT SAT JUN 19 2010 NEZ019-096-WYZ108-200400- GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 900 PM MDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GOSHEN...SOUTHERN SIOUX AND NORTHERN SCOTTS BLUFF COUNTIES UNTIL 1000 PM MDT... AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF PACKER LAKE...OR 13 MILES SOUTH OF TORRINGTON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PACKER LAKE... LYMAN... STEGALL... MORRILL... MITCHELL... RATTLESNAKE HILL... LAKE ALICE... LAKE MINATARE... HENRY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAHN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 924 PM MDT SAT JUN 19 2010 WYZ101-102-200430- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 924 PM MDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND WESTERN NIOBRARA COUNTIES UNTIL 1030 PM MDT... AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF RED ROCK SPRING...OR 15 MILES NORTH OF DOUGLAS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL CENTRAL CONVERSE COUNTY THROUGH 1030 PM MDT RURAL EASTERN CONVERSE COUNTY THROUGH 1030 PM MDT RURAL WESTERN NIOBRARA COUNTY THROUGH 1030 PM MDT THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
925 PM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL LYMAN 41.92N 104.04W
06/19/2010 E0.25 INCH SCOTTS BLUFF NE PUBLIC
VERY HEAVY RAIN.
&&
HAHNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
933 PM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL MORRILL 41.96N 103.92W
06/19/2010 E0.50 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
HAHNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL MORRILL 41.96N 103.92W
06/19/2010 E0.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
HAIL WAS FALLING AND WAS DIME TO PENNY SIZE
&&
DDEALThe Cheyenne radar (KCYS), 110 km away, was scanning. The volume nearest the first event began at 03:39 UTC.
5 hail. Local standard time, as filed.
Hail was quarter to half dollar size.
Golfball to tennis ball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233221, 233223, 233224, 233225, 233231.